Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 20, 2010, 6:50 AM MST for Albany County, Carbon County, Wyoming. It was in force for 7 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 20, 2010, 6:50 AM MST (13:50 UTC)
- Expired
- Nov 20, 2010, 1:47 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 6:50 AM MST | HIGH SUST WINDS 43 | Arlington, WY | SUSTAINED WIND 41 TO 46 MPH FROM 0625 AM TO 650 AM. |
| Nov 20, 7:01 AM MST | NON-TSTM WND GST 69 | 1 Nnw Arlington, WY | SUSTAINED WIND 40 MPH. |
| Nov 20, 7:05 AM MST | NON-TSTM WND GST 63 | Wsw I-80 Exit 279, WY | SUSTAINED WIND 43 MPH. |
| Nov 20, 7:10 AM MST | HIGH SUST WINDS 42 | Arlington, WY | |
| Nov 20, 7:15 AM MST | NON-TSTM WND GST 60 | 2 Nw Arlington, WY | STSTAINED WIND 47 MPH. |
| Nov 20, 7:15 AM MST | NON-TSTM WND GST 60 | 2 Nw Arlington, WY | SUSTAINED WIND 47 MPH. |
| Nov 20, 8:35 AM MST | HIGH SUST WINDS 43 | 1 Nw Arlington, WY | |
| Nov 20, 9:35 AM MST | HIGH SUST WINDS 42 | 1 Ne Arlington, WY | WIND GUST TO 57 MPH. |
| Nov 20, 10:05 AM MST | NON-TSTM WND GST 57 | Arlington, WY | |
| Nov 20, 12:25 PM MST | NON-TSTM WND GST 58 | Skyline, WY | |
| Nov 20, 12:36 PM MST | NON-TSTM WND GST 61 | Skyline, WY | GUST 61 MPH FROM 1231 PM AND 1236 PM. GUST 58 MPH FROM 1221 PM AND 1226 PM. |
| Nov 20, 12:56 PM MST | NON-TSTM WND GST 50 | Sinclair, WY | ALSO, 50 MPH AT 1225, 52 AT 1205, 52 MPH AT 0830. |
| Nov 20, 1:41 PM MST | NON-TSTM WND GST 51 | 1 E Skyline, WY | ALSO, 53 MPH AT 1336, 53 MPH AT 1331,52 MPH AT 1311,52 MPH AT 1306. |
| Nov 20, 1:53 PM MST | NON-TSTM WND GST 50 | Rawlins, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 1.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS75 KCYS 201350 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 650 AM MST SAT NOV 20 2010 ...STRONG WINDS TO PERSIST IN THE ARLINGTON AND ELK MOUNTAIN AREA TODAY... .A TIGHT PRESSURE GRADIENT WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE STRONG WINDS IN THE ARLINGTON AND ELK MOUNTAIN AREAS TODAY. THE STRONG WINDS WILL RELAX GRADUALLY BY EARLY THIS EVENING. WYZ110-202300- /O.NEW.KCYS.HW.W.0014.101120T1350Z-101121T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 650 AM MST SAT NOV 20 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...THROUGH 6 PM. * WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MOTORISTS PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS WHILE TRAVELING INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 280 TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
1 follow-up statement
981 WWUS75 KCYS 202047 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 147 PM MST SAT NOV 20 2010 ...WIND SPEEDS HAVE DECREASED ACROSS THE NORTH SNOWY RANGE FOOTHILLS... .PRESSURE GRADIENTS HAVE RELAXED ENOUGH SUCH THAT THE WINDS HAVE DECREASED...INCLUDING IN ARLINGTON. WYZ110-202200- /O.CAN.KCYS.HW.W.0014.000000T0000Z-101121T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 147 PM MST SAT NOV 20 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE BUT THE THREAT OF STRONG AND DAMAGING WINDS HAS ENDED. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 20, 3:04 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 20, 3:04 AM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 304 AM MST SAT NOV 20 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... SFC BOUNDARY OVER THE CWA ALONG THE MTNS WILL MEANDER OVER THE NEXT COUPLE OF DAYS...SLIPPING A LITTLE EASTWARD THIS AFTERNOON AND TONIGHT BEFORE SAGGING BACK WESTWARD SUNDAY. TEMPS A LITTLE TRICKY DEPENDING ON POSITION OF THE FRONT WITH WARMEST READINGS EXPECTED OVER FAR SE WY...THOUGH SRLY WINDS TODAY MAY HOLD CLOUDS IN PLACE OVER PARTS OF THE EASTERN CWA WHICH WOULD RETARD WARMING. SOME FOG WILL EXIST MAINLY OVER THE CHEYENNE RIDGE THIS MORNING FROM ABOUT CHEYENNE TO KIMBALL DUE TO LOCAL UPLIFT OF SOUTHERLY SFC FLOW. OTHERWISE GENERALLY MILD TO COOL CONDITIONS EXPECTED ACROSS THE CWA TODAY THROUGH SUNDAY AS PLENTY OF CLOUDINESS ADVECTS ACROSS THE AREA ON SW FLOW ALOFT. ONE SHORTWAVE WILL EJECT NORTHEAST ACROSS THE CWA TONIGHT AND WILL BRING SOME SNOW TO MAINLY THE HIGHER MTNS LATER TONIGHT INTO SUNDAY. SOME DECENT SNOWS EXPECTED ON THE SW FACING SLOPES OF THE SIERRA MADRES BUT BETTER QPF LOOKS TO STAY MORE ACROSS COLORADO THUS HAVE DECIDED TO HOLD OFF FROM HILITES AT THIS TIME. BIT OF A LULL LATE SUNDAY MORNING INTO THE AFTERNOON BEFORE NEXT STRONGER SHOT OF ENERGY RIDES ACROSS THE CWA SUNDAY NIGHT. THIS SHOULD SPREAD SOME SNOW OVER THE PLAINS...ESPECIALLY NORTH AND EAST OF WHEREVER THE SFC BOUNDARY EXISTS WITH MOST FAVORED AREAS FOR SOME ACCUMULATIONS CURRENTLY OVER NORTHERN PORTIONS OF THE CWA. .LONG TERM...MONDAY THROUGH SATURDAY... BROAD WESTERN NOAM TROUGH WILL CONTINUE TO BE STRENGTHENED AS SHORTWAVES ROTATE AROUND THE HUDSON BAY VORTEX. MEDIUM RANGE GUIDANCE IN FAIR AGREEMENT ON THE GENERAL LONGWAVE PATTERN PROGRESSION...BUT DIFFER ON THE TIMING AND STRENGTH OF INDIVIDUAL SHORTWAVES. INITIAL H5 SHORTWAVE WILL MOVE EAST INTO THE HIGH PLAINS BY MONDAY...GIVING WAY TO DRY CONDITIONS EAST...AND CONTINUED OROGRAPHIC MOUNTAIN SNOWS WEST. BY TUESDAY/TUESDAY NIGHT...THE NEXT SHORTWAVE SWINGS AROUND THE BASE OF THE MEAN TROUGH INTO IDAHO. MODEL DIFFERENCES EXIST ON THE EXACT TRAJECTORY/TIMING OF THIS FEATURE 00Z GFS THE QUICKEST MOVING IT INTO THE DAKOTAS BY EARLY WEDNESDAY. MEANWHILE...THE GFS/GEM ARE SLOWER KEEPING THE ENERGY ACROSS WY/MT ON WEDNESDAY A.M. FOR NOW...HAVE GENERALLY FOLLOWED THE GFS/GEM WHICH INCREASES SNOW CHANCES IN THE WEST ON TUESDAY...SPILLING OUT ONTO THE EASTERN PLAINS ON TUESDAY NIGHT AS A STRONG COLD FRONT BLASTS THROUGH. AREA MOUNTAINS WILL PROBABLY NEED A WINTER HIGHLIGHT IN DUE TIME FOR THIS PERIOD. TEMPERATURES WILL RUN 5 TO 10 DEGREES BELOW AVERAGE ON MONDAY AND TUESDAY...BUT WILL FEEL WARM BY WEDNESDAYS STANDARDS. H7 TEMPERATURES WILL DROP TO NEAR -20C BEHIND TUESDAY NIGHTS COLD FRONT...WHICH WILL YIELD HIGH TEMPERATURES THAT WILL STRUGGLE TO CLIMB OUT OF THE SINGLE DIGITS NORTH AND WEST...AND TEENS SOUTH AND EAST. MID-LEVEL HEIGHTS WILL GRADUALLY RISE FOR THURSDAY THROUGH SATURDAY...YIELDING DRY CONDITIONS WITH MODERATING TEMPERATURES BACK INTO THE 40S AND 50S BY SATURDAY. && .AVIATION...12Z TAF ISSUANCE... SOUTHERLY WIND AT THE SURFACE HAS RESULTED IN LIFR/IFR CIGS/VSBYS AT KCYS AND KSNY THIS MORNING. ELSEWHERE...MVFR CIGS HAVE BEEN OBSERVED AT KBFF...KCDR...AND KAIA. VFR CONDITIONS HAVE PREVAILED ELSEWHERE. THIS AREA OF FOG/LOW CLOUDS WILL GRADUALLY LIFT BACK TO VFR BY MID/LATE MORNING. VFR CONDITIONS ARE ANTICIPATED THROUGH THE REMAINDER OF THE TAF PERIOD. WINDS WILL BE FAIRLY LIGHT AT AIRPORTS EAST OF THE MOUNTAINS. BREEZY SOUTHWEST CONDITIONS WITH GUSTS TO AROUND 25 KNOTS CAN BE EXPECTED AT KRWL AND KLAR THROUGH SUNSET BEFORE RELAXING. && .FIRE WEATHER... RATHER STRONG AND GUSTY WINDS WILL OCCUR TODAY INTO SUNDAY OVER WESTERN DISTRICTS BUT NO REAL FIRE WEATHER CONCERNS AS HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS THROUGH SUNDAY AND FUELS NOT CRITICALLY DRY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RE LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Nov 20, 5:59 AM MST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 559 AM MST SAT NOV 20 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-211300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 559 AM MST SAT NOV 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES THIS MORNING ACROSS PORTIONS OF THE EASTERN WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TODAY FOR AREAS AROUND ELK MOUNTAIN AND ARLINGTON. OTHERWISE WIND GUSTS WILL APPROACH 40 MPH AT RAWLINS AND LARAMIE. SNOW WILL SPREAD IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS LATE TONIGHT AS A FRONT MOVES THROUGH THE AREA. THE HIGHER TERRAIN MAY SEE SEVERAL INCHES OF SNOW LATER TONIGHT...WITH THE ADJACENT PLAINS RECEIVE UPWARDS OF AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LONG DURATION MOUNTAIN SNOW EVENT WILL CONTINUE OVER THE SOUTHEAST WYOMING MOUNTAINS FOR SUNDAY AND MONDAY...WITH ANOTHER STORM SYSTEM SET TO BRING THE COLDEST AIR OF THE SEASON TO THE FRONT RANGE ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 20, 6:04 AM MST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 604 AM MST SAT NOV 20 2010 WYZ110-201500- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 604 AM MST SAT NOV 20 2010 ...STRONG SOUTHWEST WINDS TO CONTINUE IN THE ARLINGTON AND ELK MOUNTAIN AREAS THROUGH THIS MORNING... SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUST UP TO 55 MPH THROUGH THE MORNING HOURS ACROSS THE ARLINGTON AND ELK MOUNTAIN AREAS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR THESE STRONG WINDS AND DELAY TRAVEL IF NECESSARY. THESE STRONG WINDS WILL AFFECT INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 280. HAHN
Special weather statement, Nov 20, 6:39 AM MST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 AM MST SAT NOV 20 2010 NEZ003-019>021-054-055-096-WYZ118-119-201500- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 639 AM MST SAT NOV 20 2010 ...FOG TO PERSIST ACROSS LARAMIE COUNTY AND PORTIONS OF THE NEBRASKA PANHANDLE THROUGH MID-MORNING... AN AREA OF FOG WILL LIMIT VISIBILITIES ACROSS LARAMIE COUNTY AND THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE THROUGH MID-MORNING. VISIBILITIES HAVE BEEN THE LOWEST IN AREAS NEAR THE CITY OF CHEYENNE...WHERE REDUCTIONS TO ONE HALF OF A MILE HAVE BEEN OBSERVED. INTERSTATE 80 WILL BE AFFECTED BETWEEN CHEYENNE AND SIDNEY AND INTERSTATE 25 BETWEEN THE COLORADO STATE AND ROUGHLY MILE MARKER 25 JUST SOUTH OF WHITAKER. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW PLENTY OF EXTRA TIME TO REACH THEIR DESTINATIONS THIS MORNING. HAHN
Special weather statement, Nov 20, 6:41 AM MST, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 641 AM MST SAT NOV 20 2010 NEZ003-019>021-054-055-096-WYZ118-119-201515- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 641 AM MST SAT NOV 20 2010 ...FOG TO PERSIST ACROSS LARAMIE COUNTY AND PORTIONS OF THE NEBRASKA PANHANDLE THROUGH MID-MORNING... AN AREA OF FOG WILL LIMIT VISIBILITIES ACROSS LARAMIE COUNTY AND THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE THROUGH MID-MORNING. VISIBILITIES HAVE BEEN THE LOWEST IN AREAS NEAR THE CITY OF CHEYENNE...WHERE REDUCTIONS TO ONE HALF OF A MILE HAVE BEEN OBSERVED. INTERSTATE 80 WILL BE AFFECTED BETWEEN CHEYENNE AND SIDNEY AND INTERSTATE 25 BETWEEN THE COLORADO STATELINE AND ROUGHLY MILE MARKER 25 JUST SOUTH OF WHITAKER. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW PLENTY OF EXTRA TIME TO REACH THEIR DESTINATIONS THIS MORNING. HAHN
Local storm report, Nov 20, 6:43 AM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 AM MST SAT NOV 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/20/2010 M59 MPH CARBON WY DEPT OF HIGHWAYS
THE SUSTAINED WIND 46 MPH.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 1:01 PM MST | Winter Storm Warning | CYS | Albany, Carbon | 53 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.